My husband wasn't feeling very good and apparently it's his kidneys. Any advice?

Follow
Share

The kidney doctor has been watching his kidneys and was going to see my husband in 2 months. Apparently they need closer attention, and now they really need attention. I heard numbers like something went up to 60 and another number (creatnin) was 4. I could be wrong. But he will be seeing the kidney dorctor asap now. Hopefully tomorrow! It sounds like dialysis or other stuff. Does anyone have any input on aging spouses and kidney stuff. What am I in for? He has heart problems, lung problems and kidney stuff. So on a good day, nothing is working properly and on a bad day-well, we won't go there! It could spiral down really bad really quick. This is what the doctor told me today.

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
My dad has been having swollen ankles, we were afraid it was his heart. Tests showed it was his kidneys. He is also diabetic so I will ask about those meds next time. for now they are just watching him.. and we've had to take the salt shaker away...
Helpful Answer (1)
Report

All the doctors have been very careful with his medications and watching his kidneys. He doesn't have diabetes, but they have watched his medications alot. His meds do effect his criatnin (sp) level and so he has done well up till now, I guess.
Helpful Answer (0)
Report

~Fanci, Many years back, my father's kidney functions were becoming of greater concern and his nephrologist said that if his levels got worse then he would be looking at dialysis. My father was on several meds for his heart and diabetes. By chance a doctor with his cardiac group, while testing for PAD, noticed on the chart my father's kidney levels. He changed a diabetes medication, claiming that it can be hard on the kidneys. I think that it was Metformin. It seem to do the trick. I don't know why this was not a consideration by any other of my father's doctors as his levels were looking poor for a few years. My long winded point.....ask if this could be a side effect of one of your husband's meds. And ask more than one doctor. Good luck!
Helpful Answer (1)
Report

Fanci, you can get a lot of information from the National Kidney Foundation at kidney.org
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions